Tags

Type your tag names separated by a space and hit enter

Dermatomyositis-like eruption after long-term hydroxyurea therapy for polycythemia vera.
Eur J Dermatol. 2002 Nov-Dec; 12(6):586-8.EJ

Abstract

Hydroxyurea (HU) is an antitumor agent used to treat chronic myeloproliferative disorders. HU is usually well tolerated, but several cutaneous changes have been reported during long-term HU therapy. Although the occurrence of dermatomyositis-like changes during long-term HU therapy are well known, they are rarely described in patents with polycythemia vera. We report a 69 year-old-male with polycythemia vera who developed a dermatomyositis-like eruption on his face and dorsum of the hands following long-term HU therapy. Despite the cutaneous features, there were no clinical signs of muscular involvement, and muscle specific enzymes were within normal ranges. After interruption of HU administration, the skin lesions disappeared within two months. The improvement following withdrawal of HU implicated this drug as a possible etiological factor in the development of cutaneous features of dermatomyositis in our patient.

Authors+Show Affiliations

Bayindir Medical Centre, Department of Dematology, Mesa Park Sitesi, Sedir Apt. Daire: 44, Oran 06450 Ankara/Turkey. tubaoskay@hotmail.comNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

12459535

Citation

Oskay, Tuğba, et al. "Dermatomyositis-like Eruption After Long-term Hydroxyurea Therapy for Polycythemia Vera." European Journal of Dermatology : EJD, vol. 12, no. 6, 2002, pp. 586-8.
Oskay T, Kutluay L, Ozyilkan O. Dermatomyositis-like eruption after long-term hydroxyurea therapy for polycythemia vera. Eur J Dermatol. 2002;12(6):586-8.
Oskay, T., Kutluay, L., & Ozyilkan, O. (2002). Dermatomyositis-like eruption after long-term hydroxyurea therapy for polycythemia vera. European Journal of Dermatology : EJD, 12(6), 586-8.
Oskay T, Kutluay L, Ozyilkan O. Dermatomyositis-like Eruption After Long-term Hydroxyurea Therapy for Polycythemia Vera. Eur J Dermatol. 2002 Nov-Dec;12(6):586-8. PubMed PMID: 12459535.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Dermatomyositis-like eruption after long-term hydroxyurea therapy for polycythemia vera. AU - Oskay,Tuğba, AU - Kutluay,Lale, AU - Ozyilkan,Ozgür, PY - 2002/12/3/pubmed PY - 2003/3/28/medline PY - 2002/12/3/entrez SP - 586 EP - 8 JF - European journal of dermatology : EJD JO - Eur J Dermatol VL - 12 IS - 6 N2 - Hydroxyurea (HU) is an antitumor agent used to treat chronic myeloproliferative disorders. HU is usually well tolerated, but several cutaneous changes have been reported during long-term HU therapy. Although the occurrence of dermatomyositis-like changes during long-term HU therapy are well known, they are rarely described in patents with polycythemia vera. We report a 69 year-old-male with polycythemia vera who developed a dermatomyositis-like eruption on his face and dorsum of the hands following long-term HU therapy. Despite the cutaneous features, there were no clinical signs of muscular involvement, and muscle specific enzymes were within normal ranges. After interruption of HU administration, the skin lesions disappeared within two months. The improvement following withdrawal of HU implicated this drug as a possible etiological factor in the development of cutaneous features of dermatomyositis in our patient. SN - 1167-1122 UR - https://www.unboundmedicine.com/medline/citation/12459535/Dermatomyositis_like_eruption_after_long_term_hydroxyurea_therapy_for_polycythemia_vera_ L2 - https://www.diseaseinfosearch.org/result/2208 DB - PRIME DP - Unbound Medicine ER -